| Catalog Number |
M0035471130 |
| Medical Device Problem Code |
Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/19/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
Event or Problem Description
It was reported that during an endovascular procedure in a patient, while trying to deploy the subject coil, it got prematurely deployed inside the microcatheter.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, visual testing as well as functional testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.While there are a number of potential causes for the reported issue, because review of available information failed to identify a definitive cause and the device was not returned for analysis, an assignable cause of undeterminable was assigned to this complaint.
Event or Problem Description
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the coil delivery wire was not returned.The main coil was seen to be detached, stretched and the suture damaged.Main coil prematurely detached/separated during use functional test is not required.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported main coil prematurely detached/separated during use was confirmed during the analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Based on the information provided the device was in good condition prior to use and there is no indication of a use error.The anatomy was noted to be moderately tortuous.The main coil only was returned for analysis and it was found to be heavily damaged indicating that it may have jammed and stretched during retraction.An assignable cause of procedural factors will be assigned to the as reported 'main coil prematurely detached/separated during use' and as analyzed 'main coil prematurely detached/separated during use', 'main coil suture damage' and 'main coil stretched' as this complaint is associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.
Event or Problem Description